Alert archive / New Mexico / Wind Advisories in 2013
Wind Advisory 2, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Jan 28, 2013, 3:38 AM MST. It took effect at Jan 28, 2013, 11:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2013, 3:38 AM MST (10:38 UTC)
- In effect from
- Jan 28, 2013, 11:00 AM MST
- Expired
- Jan 28, 2013, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
131 WWUS75 KABQ 281038 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 338 AM MST MON JAN 28 2013 ...VERY WINDY CONDITIONS AHEAD OF A COLD FRONT TODAY ACROSS PORTIONS OF CENTRAL AND MUCH OF EASTERN NEW MEXICO... .AN APPROACHING UPPER LEVEL TROUGH AND ASSOCIATED COLD FRONT...IN COMBINATION WITH A STRENGTHENING LEE SIDE TROUGH...WILL CAUSE WINDY TO VERY WINDY CONDITIONS TO DEVELOP ACROSS MUCH OF THE AREA TODAY. THE STRONGEST WINDS WILL BE LOCATED FROM THE NORTHEAST PLAINS...SOUTHWEST TO THE SOUTH CENTRAL MOUNTAINS AND WEST TO THE EASTERN SLOPES OF THE SANDIA...MANZANO AND SANGRE DE CRISTO MOUNTAINS. VERY WINDY CONDITIONS MAY CONTINUE OVERNIGHT INTO TUESDAY MORNING ACROSS THE SOUTH CENTRAL MOUNTAINS AND ADJACENT HIGHLANDS. NMZ515-521>535-537-539-540-282200- /O.NEW.KABQ.WI.Y.0002.130128T1800Z-130129T0200Z/ EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS- ESTANCIA VALLEY-CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS- UPPER TULAROSA VALLEY-SOUTH CENTRAL MOUNTAINS- RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS- NORTHEAST HIGHLANDS-UNION COUNTY-HARDING COUNTY- EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY- CURRY COUNTY-DE BACA COUNTY-EASTERN LINCOLN COUNTY- SOUTHWEST CHAVES COUNTY- 338 AM MST MON JAN 28 2013 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING. * LOCATION...CENTRAL MOUNTAIN CHAIN...RATON RIDGE...ESTANCIA VALLEY...EASTERN HIGHLANDS...EAST CENTRAL AND NORTHEAST PLAINS...UPPER TULAROSA VALLEY...EASTERN LINCOLN COUNTY AND SOUTHWEST CHAVES COUNTY. * WINDS...SOUTHWEST 30 TO 35 MPH WITH GUSTS NEAR 50 MPH. * TIMING...VERY WINDY CONDITIONS DEVELOPING BY MID DAY AND CONTINUING THROUGH SUNSET. VERY WINDY CONDITIONS MAY PERSIST OVERNIGHT ACROSS THE SOUTH CENTRAL MOUNTAINS AND ADJACENT HIGHLANDS. * VISIBILITY...REDUCTIONS AS LOW AS 3 MILES IN BLOWING DUST POSSIBLE...ESPECIALLY IN DUST PRONE AREAS SUCH AS OPEN FIELDS AND CONSTRUCTION SITES. * LOCAL IMPACTS...LOOSE OBJECTS MAY BECOME AIRBORNE. DRIVERS OF HIGH PROFILE VEHICLES SHOULD EXPECT DIFFICULT DRIVING CONDITIONS ON ROADS ORIENTED SOUTHEAST TO NORTHWEST...OR EAST TO WEST... INCLUDING BUT NOT LIMITED TO HIGHWAY 285 AND INTERSTATE 40 WITHIN THE ADVISED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
2 follow-up statements
589 WWUS75 KABQ 281953 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1253 PM MST MON JAN 28 2013 ...VERY WINDY CONDITIONS AHEAD OF A COLD FRONT TODAY ACROSS PORTIONS OF CENTRAL AND MUCH OF EASTERN NEW MEXICO... .AN APPROACHING UPPER LEVEL TROUGH AND ASSOCIATED COLD FRONT...IN COMBINATION WITH A STRENGTHENING SURFACE PRESSURE GRADIENT...WILL CAUSE WINDY TO VERY WINDY CONDITIONS ACROSS MUCH OF THE EASTERN HALF OF THE FORECAST AREA THIS AFTERNOON AND EARLY EVENING. THE STRONGEST WINDS WILL BE LOCATED OVER THE SOUTH CENTRAL...SANDIA AND MANZANO MOUNTAINS...THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN...ACROSS THE CENTRAL AND NORTHEAST HIGHLANDS TO THE FAR NORTHEAST PLAINS. VERY WINDY CONDITIONS MAY CONTINUE OVERNIGHT INTO TUESDAY MORNING ACROSS THE SOUTH CENTRAL MOUNTAINS AND ADJACENT HIGHLANDS. NMZ515-521>535-537-539-540-290200- /O.CON.KABQ.WI.Y.0002.000000T0000Z-130129T0200Z/ EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS- ESTANCIA VALLEY-CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS- UPPER TULAROSA VALLEY-SOUTH CENTRAL MOUNTAINS- RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS- NORTHEAST HIGHLANDS-UNION COUNTY-HARDING COUNTY- EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY- CURRY COUNTY-DE BACA COUNTY-EASTERN LINCOLN COUNTY- SOUTHWEST CHAVES COUNTY- 1253 PM MST MON JAN 28 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * LOCATION...MUCH OF THE CENTRAL MOUNTAIN CHAIN...RATON RIDGE...ESTANCIA VALLEY...EASTERN HIGHLANDS...EAST CENTRAL AND NORTHEAST PLAINS...UPPER TULAROSA VALLEY...EASTERN LINCOLN COUNTY AND SOUTHWEST CHAVES COUNTY. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS NEAR 50 MPH. * TIMING...VERY WINDY CONDITIONS THIS AFTERNOON AND CONTINUING THROUGH SUNSET. VERY WINDY CONDITIONS MAY PERSIST OVERNIGHT ACROSS THE SOUTH CENTRAL MOUNTAINS AND ADJACENT HIGHLANDS. * VISIBILITY...REDUCTIONS AS LOW AS 3 MILES IN BLOWING DUST POSSIBLE...ESPECIALLY IN DUST PRONE AREAS SUCH AS OPEN FIELDS AND CONSTRUCTION SITES. * LOCAL IMPACTS...LOOSE OBJECTS MAY BECOME AIRBORNE. DRIVERS OF HIGH PROFILE VEHICLES SHOULD EXPECT DIFFICULT DRIVING CONDITIONS ON ROADS ORIENTED SOUTHEAST TO NORTHWEST...OR EAST TO WEST... INCLUDING BUT NOT LIMITED TO HIGHWAY 285 AND INTERSTATE 40 WITHIN THE ADVISED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ 40
365 WWUS75 KABQ 290137 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 637 PM MST MON JAN 28 2013 NMZ515-521>535-537-539-540-290245- /O.EXP.KABQ.WI.Y.0002.000000T0000Z-130129T0200Z/ EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS- ESTANCIA VALLEY-CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS- UPPER TULAROSA VALLEY-SOUTH CENTRAL MOUNTAINS- RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS- NORTHEAST HIGHLANDS-UNION COUNTY-HARDING COUNTY- EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY- CURRY COUNTY-DE BACA COUNTY-EASTERN LINCOLN COUNTY- SOUTHWEST CHAVES COUNTY- 637 PM MST MON JAN 28 2013 ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... WINDS HAVE BEGUN TO DECREASE IN SPEED ACROSS THE CENTRAL MOUNTAIN CHAIN AND INTO THE EAST CENTRAL AND NORTHEASTERN PLAINS OF NEW MEXICO. SOME BRIEF AND FAIRLY LOCALIZED STRONG GUSTS WILL STILL BE POSSIBLE INTO THE HIGHLANDS AND HIGH PLAINS EAST OF THE MOUNTAINS AS A COLD FRONT SWEEPS EASTWARD...BUT THE OVERALL TREND WILL BE FOR DECREASING WINDS TONIGHT. THUS...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. IT SHOULD BE NOTED THAT WINDS WILL STRENGTHEN AGAIN BY TUESDAY MORNING...AND ADDITIONAL STATEMENTS REGARDING STRONG WINDS MAY BE ISSUED. $$ 52
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Jan 28, 3:31 AM MST, 7 minutes earlier.
Area forecast discussion, Jan 28, 3:31 AM MST, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 331 AM MST MON JAN 28 2013 .DISCUSSION... MOIST SOUTHWEST FLOW CONTINUES EARLY THIS MORNING AHEAD OF DEEPENING AND DIGGING UPPER LEVEL SHORT-WAVE TROUGH OVER THE WESTERN GREAT BASIN. ISENTROPIC UPGLIDE/UPSLOPE FLOW WILL KEEP LIGHT TO MODERATE RAIN AND HIGH MOUNTAIN SNOW GOING OVER THE FAR NW NM THROUGH THIS MORNING. NO MAJOR CHANGES FROM THE 00Z MODEL SUITE REGARDING THE EVOLUTION OF THE UPPER TROUGH AS IT SWINGS THROUGH THE REGION TODAY INTO TUESDAY. SURFACE COLD FRONTAL PASSAGE AN HOUR OR TWO SLOWER THAN PREVIOUS RUNS THE ONLY CHANGE OF NOTE THIS MORNING. DECIDED TO INCLUDE THE WEST-CENTRAL AND NORTHWEST PLATEAUS...THE WEST-CENTRAL MOUNTAINS AND THE HIGHER ELEVATIONS OF THE SANGRE DE CRISTO MOUNTAINS IN THE WINTER WEATHER ADVISORY FOR TODAY AND TONIGHT. STRONG BAROCLINIC ZONE ALONG WITH A GOOD PACIFIC MOISTURE TAP WILL COMBINE AND PRODUCE ADVISORY SNOW AMOUNTS FOR THE VAST MAJORITY OF WEST-CENTRAL AND NORTHWEST NM TODAY THROUGH TUESDAY MORNING. MAIN FORECAST CHALLENGE THIS MORNING WAS DETERMINING WHEN THE SNOW CHANGES OVER IN THE NORTHWEST PLATEAU. QUICK BURST OF MODERATE TO HEAVY SNOWFALL RATES EXPECTED TO BRING A QUICK COUPLE OF INCHES TO THE EASTERN PORTION OF THE ZONE FROM BLOOMFIELD AND AZTEC EASTWARD. SNOW LEVELS DROP RAPIDLY BEHIND THE FRONT OVER THE FAR WEST DURING THE LATE MORNING AND OVER CENTRAL AREAS DURING THE LATE AFTERNOON. EXPECTING RAIN OR A RAIN/SNOW MIX FOR THE SANTA FE AREA AND ALL RAIN FOR THE ALBUQUERQUE METRO AREA DURING THE LATE AFTERNOON/EARLY EVENING TIME-FRAME. COLD FRONT PLOWS EASTWARD THIS EVENING WITH MUCH COLDER AIR BEHIND IT. TRAILING SHORT-WAVE TROUGH DIVES SEWD THROUGH NORTHERN AND CENTRAL NEW MEXICO TUESDAY EVENING...BRINGING SCATTERED SNOW SHOWERS TO MOST OF THE CWA. A FEW LIGHT SNOW SHOWERS MAY LINGER OVER THE NORTHERN MOUNTAINS WEDNESDAY. DRY WEATHER ALONG WITH A GRADUAL WARMING TREND EXPECTED TO BEGIN THURSDAY INTO THE WEEKEND. OPERATIONAL MODELS REMAIN AT ODDS REGARDING WHEN THE NEXT TROUGH APPROACHES THE REGION FROM THE WEST. 33 && .FIRE WEATHER... GOOD CHANCES FOR WETTING PRECIPITATION NORTH AND WEST TODAY AS A POTENT UPPER LEVEL TROUGH AND ASSOCIATED COLD FRONT MOVE EAST ACROSS UTAH AND ARIZONA TOWARD NEW MEXICO. THIS SYSTEM WILL BE MUCH COLDER THAN THE PREVIOUS SYSTEM OVER THE WEEKEND...WITH SNOW LEVELS EXPECTED TO DROP LATE IN THE DAY AND OVERNIGHT TO ALL ELEVATIONS. AHEAD OF THE FRONT...TEMPERATURES WILL WARM TO ABOVE NORMAL... ESPECIALLY EAST...WITH GOOD MIXING AND EXCELLENT VENTILATION RATES. WINDY TO VERY WINDY CONDITIONS ARE FORECAST THIS AFTERNOON AND EVENING...WITH WIND ADVISORIES IN PLACE FOR MUCH OF THE EAST. BREEZY TO WINDY CONDITIONS WILL CONTINUE BEHIND THE FRONT OVERNIGHT ACROSS MUCH OF THE EAST WITH CHANCES FOR SNOW FAVORING THE CENTRAL MOUNTAIN CHAIN AND WESTERN AREAS. TEMPERATURES WILL TREND DOWN SIGNIFICANTLY ON TUESDAY AS A VERY COLD AIRMASS MOVES INTO THE AREA...WITH HIGHS FORECAST 7 TO 17 DEGREES BELOW NORMAL. CHANCES FOR SNOW ON TUESDAY WILL FAVOR NORTHERN AND WESTERN AREAS. STRONG WINDS MOVING IN BEHIND THE UPPER LEVEL TROUGH ON TUESDAY WILL BRING MORE WINDY TO VERY WINDY CONDITIONS TO MUCH OF THE AREA. THE SANDIAS/MANZANOS...EASTERN HIGHLANDS AND EAST CENTRAL PLAINS WILL BE FAVORED AND ADDITIONAL WIND ADVISORIES WILL LIKELY BE REQUIRED. MINIMUM RELATIVE HUMIDITIES ARE NOT EXPECTED TO REACH CRITICAL THRESHOLDS TUESDAY DUE TO STRONG COLD AIR ADVECTION...BUT WILL COME CLOSE ACROSS THE PREMENTIONED FAVORED AREA. GOOD MIXING AND EXCELLENT VENTILATION ARE EXPECTED TUESDAY AS WELL ACROSS MUCH OF THE AREA. A DRY NORTHWEST FLOW ALOFT WILL PREVAIL BEHIND THE DEPARTING TROUGH...WITH A LARGE UPPER LEVEL RIDGE BUILDING ACROSS THE MOUNTAIN WEST OVER THE WEEKEND. A WARMING TREND WILL BEGIN WEDNESDAY AFTERNOON AND CONTINUE THROUGH THE END OF THE FORECAST PERIOD WITH WELL ABOVE NORMAL TEMPERATURES BY SUNDAY. VENTILATION WILL BE POOR TO FAIR FROM THURSDAY THROUGH THE WEEKEND AS WINDS ALOFT BEGIN TO RELAX AND MID LEVEL WARMING CONTRIBUTES TO STUBBORN INVERSIONS. 11 && .AVIATION... 06Z TAF CYCLE ISOLD TO SCATTERED LIGHT SHOWERS AND POSSIBLY AN ISOLD SHORT LIVED THUNDERSTORM OR TWO WILL CONTINUE OVER THE NORTHWEST THIRD OF NM WITH AREAS OF MVFR CIGS TO DEVELOP AND OBSCURE MTS AS MOIST SW LOW LEVEL FLOW CONTINUES. SHRA BECOMING MIXED WITH THEN CHANGING TO SHSN TO BECOME MORE WIDESPREAD FROM THE CONTDVD WWD AFT 28/09Z AS UPPER TROUGH APPROACHES FROM THE WEST AND FREEZING LEVELS START TO LOWER THROUGH MIDDAY MONDAY. PRECIPITATION TO SPREAD BETWEEN THE CONTDVD AND RIO GRANDE VALLEY MONDAY MORNING WITH SOUTHWEST WIND GUSTS INCREASING TO AROUND 35KT BY EARLY AFTERNOON. IN THE EASTERN PLAINS...SURFACE LEE TROUGH TO PERSIST WITH SOUTHWEST WINDS GUSTING TO 35-40KT AFT 28/16Z. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 46 20 32 15 / 70 30 30 10 DULCE........................... 42 9 25 -1 / 90 60 30 20 CUBA............................ 45 14 27 7 / 80 50 50 40 GALLUP.......................... 47 17 33 10 / 70 40 40 30 EL MORRO........................ 43 12 28 1 / 80 50 50 50 GRANTS.......................... 48 17 33 9 / 70 40 30 30 QUEMADO......................... 48 18 31 16 / 60 30 30 40 GLENWOOD........................ 51 21 38 16 / 50 30 10 10 CHAMA........................... 35 9 22 -3 / 100 70 40 40 LOS ALAMOS...................... 44 22 29 15 / 80 40 20 30 PECOS........................... 45 20 29 13 / 40 40 20 20 CERRO/QUESTA.................... 35 9 21 0 / 80 50 30 30 RED RIVER....................... 37 9 22 1 / 80 70 40 30 ANGEL FIRE...................... 37 2 24 -15 / 60 60 30 30 TAOS............................ 42 12 26 2 / 70 50 20 30 MORA............................ 47 17 28 9 / 30 20 20 20 ESPANOLA........................ 50 23 33 14 / 50 30 20 20 SANTA FE........................ 46 20 30 13 / 50 40 30 20 SANTA FE AIRPORT................ 48 22 32 14 / 40 30 20 20 ALBUQUERQUE FOOTHILLS........... 50 25 34 20 / 50 20 20 30 ALBUQUERQUE HEIGHTS............. 53 28 37 21 / 40 20 20 20 ALBUQUERQUE VALLEY.............. 56 25 40 13 / 30 10 10 20 ALBUQUERQUE WEST MESA........... 55 26 39 16 / 40 10 20 20 LOS LUNAS....................... 56 25 40 17 / 30 10 10 20 RIO RANCHO...................... 53 26 36 20 / 40 20 20 20 SOCORRO......................... 58 27 43 20 / 30 10 10 20 SANDIA PARK/CEDAR CREST......... 48 21 33 16 / 60 40 20 30 TIJERAS......................... 50 23 36 18 / 40 30 20 30 MORIARTY/ESTANCIA............... 51 22 34 16 / 20 20 20 20 CLINES CORNERS.................. 49 21 32 14 / 10 20 10 20 GRAN QUIVIRA.................... 50 23 35 17 / 20 20 10 30 CARRIZOZO....................... 53 27 38 20 / 10 10 10 20 RUIDOSO......................... 48 24 36 18 / 20 40 5 30 CAPULIN......................... 52 22 34 13 / 5 5 30 20 RATON........................... 52 20 32 11 / 10 10 30 20 SPRINGER........................ 54 21 35 13 / 5 10 20 10 LAS VEGAS....................... 51 21 33 13 / 10 20 10 20 CLAYTON......................... 61 31 43 20 / 0 5 30 5 ROY............................. 55 25 38 17 / 0 5 20 10 CONCHAS......................... 62 33 44 24 / 0 5 10 10 SANTA ROSA...................... 61 31 43 23 / 0 5 5 10 TUCUMCARI....................... 66 36 48 24 / 0 5 10 10 CLOVIS.......................... 64 36 47 24 / 0 5 5 10 PORTALES........................ 65 37 48 25 / 0 5 5 10 FORT SUMNER..................... 63 35 46 25 / 0 5 5 10 ROSWELL......................... 66 38 51 29 / 0 5 0 5 PICACHO......................... 60 32 45 25 / 5 10 5 20 ELK............................. 55 30 42 22 / 10 20 5 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING FOR THE FOLLOWING ZONES...NMZ513>515-521>535-537-539-540. WINTER WEATHER ADVISORY UNTIL 3 AM MST FRIDAY FOR THE FOLLOWING ZONES...NMZ501-502-505-506. WINTER WEATHER ADVISORY FROM 2 PM THIS AFTERNOON TO 8 AM MST TUESDAY FOR THE FOLLOWING ZONES...NMZ512>514-516. WINTER WEATHER ADVISORY UNTIL 6 AM MST TUESDAY FOR THE FOLLOWING ZONES...NMZ504-511. WINTER STORM WARNING UNTIL 6 AM MST TUESDAY FOR THE FOLLOWING ZONES...NMZ503-510. && 33
Hazardous weather outlook, Jan 27, 5:39 AM MST, 21 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 539 AM MST SUN JAN 27 2013 NMZ501>540-281300- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 539 AM MST SUN JAN 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SNOW REDEVELOPING ACROSS THE SAN JUAN MOUNTAINS WILL BECOME HEAVY AT TIMES LATE TONIGHT...WITH SNOW LEVELS NEAR 8500 FEET FALLING STEADILY TO 7500 FEET LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SNOW OVER THE SAN JUAN MOUNTAINS WILL CONTINUE THROUGH MONDAY NIGHT AS MUCH COLDER AIR MOVES IN AND SNOW LEVELS FALL TO THE SURFACE. SNOW COVERAGE WILL EXPAND TO THE WESTERN MOUNTAINS MONDAY NIGHT. SOUTHWEST WINDS WILL BECOME STRONG AND GUSTY MONDAY AFTERNOON NEAR THE ARIZONA LINE...AND OVER THE EASTERN SLOPES AND ADJACENT FOOTHILLS AND PLAINS OF THE SANGRE DE CRISTO RANGE AND THE CENTRAL MOUNTAIN CHAIN. LIGHT SNOW WILL CONTINUE IN MUCH COLDER AIR TUESDAY OVER NORTHERN AND WESTERN NEW MEXICO...AS STRONG WINDS REDEVELOP ALONG AND SOUTH OF INTERSTATE 40...AND OVER THE WESTERN MOUNTAINS ON TUESDAY AFTERNOON. WIND SPEEDS WILL BE STRONGEST OVER THE MANZANO MOUNTAIN SUMMITS...EASTERN SLOPES...AND ADJACENT PLAINS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. SNOW LINGERING OVER THE SANGRE DE CRISTO RANGE WILL TAPER OFF THROUGH THE DAY ON WEDNESDAY BEFORE ENDING WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT MEASURED RAIN AND SNOWFALL AMOUNTS...AND WEATHER IMPACTS...THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. SHY
Nearby
Wind Advisories in New Mexico, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.